Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 27, NWS Blacksburg, VA

April 29, 2000Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 29, 2000, 3:18 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2000, 3:18 PM EDT (19:18 UTC)
Expired
Apr 29, 2000, 3:45 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS51 KRNK 291922
SVRRNK
NCC171-193-197-291945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOCKERY...OR ABOUT 9 MILES NORTH OF NORTH
  WILKESBORO...MOVING EAST AT 15 MPH.

HAIL UP TO GOLFBALL SIZE CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THREATENED THROUGH 345 PM EDT INCLUDE
  HAYS...
  TRAPHILL...
  ROARING RIVER...
  JONESVILLE...

<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

NNNN

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:43 PM EDT, 35 minutes earlier.

Area forecast discussion, Apr 29, 2:43 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
243 PM EDT SAT APR 29 2000

...KFCX RADAR IS DOWN WITH NO ESTIMATION OF WHEN IT WILL BE BACK IN
SERVICE YET...

TNGT...DIVERGENT Q AND DRIER AIR WILL ADVECT INTO THE REGION.  WILL
HAVE TO WAIT UNTIL FORECAST ISSUANCE TO SEE IF SOME RESIDUAL SHOWERS
AND THUNDERSTORMS WILL BE IN OUR FORECAST AREA OVER THE PIEDMONT
EARLY THIS EVENING.  AT THIS TIME, DO BELIEVE THERE WILL BE SOME
SHOWER ACTIVITY TO WARRANT A THIS EVENING PERIOD.

TOMORROW...THE WARM-UP STARTS WITH 1000-850MB THICKNESSES
APPROACHING 1368.  THIS WOULD LEAD TO MAX TEMPS IN THE MID 70S IN
THE ROANOKE VALLEY WITH LOWS FROM 40 TO 45.

MONDAY...LOOKS VERY WARM AND SUNNY. HIGH TEMPS SHOULD BE A CATEGORY
HIGHER.

EXTENDED...TUESDAY RAIN AND THUNDERSTORM POSSIBILITY STILL LOOKS ON
TRACK, WITH 72 HOUR AVN SHOWING TROUGH OVERHEAD AND 90 PERCENT RH.
SYSTEM WHICH WILL PROVIDE THIS POSSIBILITY ALSO VISIBLE ON WATER
VAPOR IMAGERY AT THIS TIME.  WED AND THURSDAY BOTH LOOK SUNNY WITH
SLIGHTLY WARMER THAN NORMAL TEMPERATURES.

.RNK.
.VA...NONE.
.NC...NONE.
.WV...NONE.

HH

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.